Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 472, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 28, 2005, 7:06 PM EST for Peach County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2005, 7:06 PM EST (00:06 UTC)
- Expired
- Dec 28, 2005, 7:30 PM EST
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Peach County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 7:25 PM EST | HAIL 0.75 | Fort Valley, GA | SLIGHTLY LARGER THAN DIME...REPORTED BETWEEN 1925 AND 1940 EST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 1:40 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 290008 SVRFFC GAC225-290030- /O.NEW.KFFC.SV.W.0472.051229T0006Z-051229T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 706 PM EST WED DEC 28 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEACH COUNTY IN CENTRAL GEORGIA * UNTIL 730 PM EST * AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED 1 MILE NORTH OF FORT VALLEY...AND WAS MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POWERSVILLE AND BYRON. THIS STORM WILL ALSO CROSS I-75 BETWEEN MILE MARKERS 142 AND 150. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3262 8399 3253 8397 3254 8370 3271 8371 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 2:32 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 28, 2:32 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 PM EST WED DEC 28 2005 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) CURRENT CONVECTION AHEAD OF THE COLD FRONT WHICH IS MOVING ACROSS CENTRAL AL. THIS IS EXPECTED TO BE INTO NORTHWEST GA BY 8 PM AND OUT OF THE CWA BY 12Z THU. ALL PRECIP WILL REMAIN ALONG AND AHEAD OF THE FRONT. GFS DID NOT GET INTO OUR SYSTEM IN TIME FOR THIS FORECAST PACKAGE...HOWEVER ETA APPEARS TO BE DOING A PRETTY GOOD JOB. NEXT SYSTEM WILL MOVE INTO THE CWA FRIDAY NIGHT AND SATURDAY. ETA IS WEAKER AND DRIER THAN THE PREVIOUS RUN OF THE GFS ALTHOUGH THE MET DATA SUGGEST OTHERWISE. WILL KEEP HIGH CHANCE POPS FOR FRIDAY NIGHT. AS FOR TEMPS...MUCH COOLER THURSDAY WITH A STRONG NORTHWEST FLOW...THEN A DECENT REBOUND ON FRIDAY AHEAD OF THE NEXT SYSTEM. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) PREVIOUS RUN OF THE GFS CONTINUES WITH ONE SYSTEM AFTER ANOTHER COMING ONSHORE ON THE PACIFIC COAST AND MOVING RAPIDLY ACROSS THE U.S. THIS WILL ALSO KEEP GEORGIAS SOURCE OF AIR MARITIME AND NOT POLAR WHICH MEANS VERY MILD TEMPS FOR THIS TIME OF YEAR THROUGH DAY 7. IT ALSO MEANS EACH SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE THUNDERSTORMS. FIRST SYSTEM WILL MOVE ACROSS THE CWA SATURDAY AND INTO SATURDAY EVENING. THIS APPEARS TO BE RATHER WEAK WITH THE SURFACE LOW IN THE NORTHERN MISSISSIPPI VALLEY AND H5 LOW ALSO IN THE NORTHERN MISSISSIPPI VALLEY. THE NEXT SYSTEM AFFECTS US LATE SUNDAY AND INTO MONDAY. THIS APPEARS TO BE RATHER STRONG WITH THE SURFACE AND H5 LOW IN THE MID MISSISSIPPI VALLEY. THIS SYSTEM ALSO DRAWS SOME ATLANTIC MOISTURE OVER GEORGIA AT THE ONSET SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 41 51 34 59 / 20 5 5 5 ATHENS 42 53 32 59 / 70 5 5 5 GAINESVILLE 41 51 33 57 / 40 5 5 5 ROME 42 55 30 61 / 20 5 5 5 COLUMBUS 44 58 35 63 / 20 0 5 5 MACON 44 56 31 61 / 60 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Dec 28, 4:10 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EST WED DEC 28 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 410 PM EST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED TORNADOES POSSIBLE THIS AFTERNOON AND EARLY EVENING PARTS OF NORTH AND CENTRAL GEORGIA... ...TORNADO WATCH FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM... .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH NORTHWEST GEORGIA THIS EVENING...AND THROUGH CENTRAL GEORGIA AROUND MIDNIGHT. SOUTHERLY WINDS WILL BRING INCREASING MOISTURE ACROSS NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. THIS WILL HELP TO DESTABILIZE THE AIR OVER GEORGIA. LIFTED INDEX VALUES SHOULD RANGE FROM MINUS 2 TO MINUS 4 THIS AFTERNOON WITH CAPES AROUND 1000. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT SHOULD BE ALONG AND SOUTH OF A LINE FROM CEDARTOWN...TO ATHENS. SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS. ALONG AND SOUTH OF A LINE FROM LAGRANGE...TO FORSYTH...TO WARRENTON HELICITY VALUES WILL BE SUFFICIENT TO PRODUCE ISOLATED TORNADOES IN THE STRONGER STORMS. A TORNADO WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED UNTIL 10 PM SOUTH OF A LINE FROM CEDARTOWN...TO ATHENS...TO WASHINGTON. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Dec 28, 5:35 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EST WED DEC 28 2005 GAZ090-282300- 535 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN CHATTAHOOCHEE COUNTY UNTIL 600 PM EST... AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE ALABAMA GEORGIA BORDER JUST WEST OF FORT BENNING. THE THUNDERSTORM WAS MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTAHOOCHEE COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 5:51 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EST WED DEC 28 2005 GAZ071>073-082-282330- 551 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN BIBB...JONES...BALDWIN AND MONROE COUNTIES UNTIL 630 PM EST... AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BRENT TO GRAY TO MILLEDGEVILLE. THESE STORMS WERE MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BIBB...JONES...BALDWIN AND MONROE COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:10 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EST WED DEC 28 2005 GAZ079-080-090-091-290000- 610 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES UNTIL 700 PM EST... AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR CUSSETA TO GENEVA TO BUTLER. THESE THUNDERSTORMS WERE MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:24 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EST WED DEC 28 2005 GAZ005>007-012-013-290030- 624 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN PICKENS...GORDON... GILMER...FANNIN AND MURRAY COUNTIES UNTIL 730 PM EST... AT 622 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SCATTERED LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF OASIS TO REDBUD... MOVING EAST AT 35 MPH. THESE STORM MAY INTENSIFY TO SEVERE LEVELS AND BE CAPABLE OF HAIL UP TO NICKEL SIZE THROUGH 800 PM EST.
Special weather statement, Dec 28, 6:26 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 PM EST WED DEC 28 2005 GAZ005>008-012-013-290015- 626 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN PICKENS...GORDON...GILMER...UNION...FANNIN AND MURRAY COUNTIES UNTIL 715 PM EST... AT 624 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CALHOUN TO CARTERS TO ELLIJAY TO OASIS. THESE THUNDERSTORMS WERE MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PICKENS...GORDON...GILMER...UNION FANNIN AND MURRAY COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:53 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EST WED DEC 28 2005 GAZ081>083-093>095-290045- 653 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB COUNTIES UNTIL 745 PM EST... AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM IDEAL TO ROBERTA TO MACON. THESE THUNDERSTORMS WERE MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:32 PM EST | Severe Thunderstorm Warning | FFC | Houston, Peach | 28 min |
| Dec 28, 7:47 PM EST | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 43 min |
| Dec 28, 8:25 PM EST | Severe Thunderstorm Warning | FFC | Houston | 35 min |
| Dec 28, 8:35 PM EST | Severe Thunderstorm Warning | FFC | Bleckley | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.